Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 161, NWS Springfield, MO

July 10, 2016Barry County, Stone County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 10, 2016, 7:47 PM CDT for Barry County, Stone County, Missouri. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2016, 7:47 PM CDT (00:47 UTC)
Expired
Jul 10, 2016, 8:30 PM CDT
In force
43 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barry County, MO, Stone County, MO

The radar

The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 7:52 PM CDTTSTM WND DMG3 Sse Lampe, MOREPORTS OF TREES DOWN BLOCKING HIGHWAY 86 BETWEEN HIGHWAY 13 AND HIGHWAY JJ.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3034 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3034 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

551 
WUUS53 KSGF 110047
SVRSGF
MOC009-209-110130-
/O.NEW.KSGF.SV.W.0161.160711T0047Z-160711T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
747 PM CDT SUN JUL 10 2016

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BARRY COUNTY IN SOUTHWESTERN MISSOURI...
  SOUTHERN STONE COUNTY IN SOUTHWESTERN MISSOURI...

* UNTIL 830 PM CDT

* AT 746 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KIMBERLING
  CITY...MOVING NORTHWEST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TABLE ROCK LAKE...                KIMBERLING CITY...
  SHELL KNOB...                     REEDS SPRING...
  GALENA...                         MCCORD BEND...
  EMERALD BEACH...                  BLUE EYE...
  ARROW POINT...                    CONEY ISLAND...
  CAPE FAIR...                      LAMPE...
  JENKINS...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3650 9335 3650 9362 3682 9382 3682 9340
TIME...MOT...LOC 0046Z 132DEG 22KT 3658 9350 

HAIL...1.00IN
WIND...60MPH
 
$$

FRYE
1 follow-up statement
527 
WWUS53 KSGF 110121
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
821 PM CDT SUN JUL 10 2016

MOC009-209-110130-
/O.EXP.KSGF.SV.W.0161.000000T0000Z-160711T0130Z/
BARRY MO-STONE MO-
821 PM CDT SUN JUL 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARRY AND
SOUTHERN STONE COUNTIES WILL EXPIRE AT 830 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3650 9335 3650 9362 3682 9382 3682 9340
TIME...MOT...LOC 0120Z 132DEG 22KT 3658 9350 

$$

FRYE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:15 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 10, 6:15 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
615 PM CDT SUN JUL 10 2016

...00z Aviation Update...

.SHORT TERM...(This evening through Monday)
Issued at 315 PM CDT Sun Jul 10 2016

Like the past few afternoons, diurnal heating and instability
linked to a fairly moist airmass will allow for the development of
typical summer time pulse thunderstorms into this evening.
Coverage of storms will likely be isolated and mainly confined to
south central Missouri.

A boundary moving south from thats night MCS that moved across
Iowa may provide a focus for some activity tonight but this
boundary is moving fairly slow.

Normal summer time temperatures are expected for Monday with late
afternoon thunderstorms again possible across the eastern Ozarks.

.LONG TERM...(Monday Night through Sunday)
Issued at 315 PM CDT Sun Jul 10 2016

On Tuesday a storm system moving across the northern plains will
drag a front across the central plains before it stalls from
Wichita to Kansas City. This will bring increased moisture and
breezy conditions to the region for Tuesday. Rain chances will be
greatest near the front which may impact parts of southeastern
Kansas or west central missouri.

An upper level wave will work to develop showers and storms over
the area late Tuesday night into Wednesday morning. We may see a
weak warm front attempt to move north into the area which may help
to provide the focus for more than just isolated storms.

THe cold front will finally push through the Ozarks Thursday
morning with showers and storms impacting the area. The front
will stall just south of the Ozarks and will begin to lift back
north through Friday morning and afternoon.

Next weekend looks to be active as well as zonal flow over the
plains will look to keep thunderstorms in the regions forecast.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 615 PM CDT Sun Jul 10 2016

VFR conditions can be expected through this TAF cycle. Initially,
went with VCs to cover the very slight potential for convection
forming near BBG. Any storms this evening should be rather short
lived. Surface winds will really be the main story over the next
day or so. Southerly winds will gradually increase tonight and
Monday. Gusts up to around 20kts will be possible Monday
afternoon. More isolated convection can't be ruled out toward the
end of this TAF cycle, however, left out VCs for now given the low
confidence.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Frye
Hazardous weather outlook, Jul 10, 7:18 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
718 PM CDT SUN JUL 10 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-120030-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
718 PM CDT SUN JUL 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

  HEAT INDICES IN THE MIDDLE 90S WILL PERSIST INTO THE MIDDLE OF
  THIS EVENING.

  ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH MID EVENING...
  ESPECIALLY ALONG AND EAST OF THE HIGHWAY 65 CORRIDOR. A FEW
  STORMS MAY PRODUCE DAMAGING WIND GUSTS OVER 60 MPH AND HAIL UP
  TO THE SIZE OF QUARTERS. OTHERWISE...FREQUENT LIGHTNING AND
  LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS WITH THESE
  STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS. MANY
  LOCATIONS WILL REMAIN DRY THROUGH WEDNESDAY. A FEW OF THE
  STRONGER STORMS COULD PRODUCE DAMAGING WIND GUSTS AND FREQUENT
  LIGHTNING. MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED WEDNESDAY
  NIGHT INTO THURSDAY AS A FRONTAL SYSTEM APPROACHES FROM THE
  NORTH.

  HEAT INDICES WILL REACH THE MIDDLE AND UPPER 90S MOST
  AFTERNOONS THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:10 PM CDTSevere Thunderstorm WarningSGFStone, Taney50 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.